Home > >

Hair and Nail Supplements with Biotin - adverse reaction

POST A REPLY
 
Thread Tools
May 9, 2012, 1:23pm   #1
lenaofdc's Avatar
Thread Starter
lenaofdc
Member
I have normal skin, I'm not acne prone. I started taking biotin supplements and then hair/nail growth supplements with a large amount of biotin and had no adverse reactions for about 3 months.

And then all holy h*ll broke out on my face! Even though I immediately stopped taking the supplements I went through the worst bout of acne I've ever had for a little over 6 months. At any given time I could point out 3 large pimples on my forehead. One would heal and another popped up. I tried every product on the market and nothing helped until I started using Proactive (that stuff worked like a charm, too bad it took so long to buy it).

I guess it took a long time for it to get out of my system because it has taken about a year for my skin to go back to normal and I have just recently stopped using Proactive and successfully went back to CeraVe. Now just the ocassional aunt flo blemish.

I wonder if this happened to anyone else?
May 9, 2012, 4:37pm   #2
nc.girl's Avatar
nc.girl
Girly Gear Head
It does seem to be a fairly common side effect from what I've heard/read, which is why I've never gotten into taking any sort of supplement with Biotin in it. I would love to try Biotin since the benefits sound great, but I'm afraid my oily skin might break out from it.
May 9, 2012, 6:05pm   #3
Tracy's Avatar
Tracy
shallowly obsessing
For what it's worth, my oily/acne prone skin is doing fine w/ taking Biotin :)
May 10, 2012, 8:55am   #4
lenaofdc's Avatar
Thread Starter
lenaofdc
Member
Yeah it was really bizzare. It's like my skin tolerated it (3 pills per day) for about 3 months and I guess that's when it really got built up in my system and then BAM, serious adult acne. It has never, ever happened to me before so I know it was the pills. I just can't believe how long it took to go back to normal!

AND I don't know that it even did anything for my hair, although my eyelashes seemed thicker.
Jan 1, 2015, 1:37pm   #5
VodkaSoda's Avatar
VodkaSoda
Member
I have combination/sensitive skin and have always had breakouts especially when I'm pmsing (I'm in my 30s). I started taking biotin about March 2014 and at first didn't notice any difference. After a couple of months, I upped the amoung from 5mg to 10 mg. Now my nails are stronger then ever. They used to peel and break often and I could hardly keep them long. Now, they're a nice length and are very healthy. I haven't noticed any changes in my skin. So for me, biotin has been very positive!
Jan 4, 2015, 2:17am   #6
V
VonniRnc
Member
Originally Posted by lenaofdc
Yeah it was really bizzare. It's like my skin tolerated it (3 pills per day) for about 3 months and I guess that's when it really got built up in my system and then BAM, serious adult acne. It has never, ever happened to me before so I know it was the pills. I just can't believe how long it took to go back to normal!

AND I don't know that it even did anything for my hair, although my eyelashes seemed thicker.
Three pills a day if it is 5000 mcg is an excessive amount. People seem to think if it is a good thing they should take more, which is not usually true . Any supplement taken in large quantities ie vitamins etc can cause bad reactions in some people and can even build up to toxic levels in your system and make you sick . I am an RN and frequently get asked these type of questions. I take one supplement a day, and have had no problems . I am guessing that you took way too much of it, and your body could not process it and get rid of the excess amount, and that led to bad reactions.
POST A REPLY
  HOME > >  
TOP

Thread Tools